Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Chronic Diarrhea
Apr 6, 2006

I have had chronic diarrhea for 4 months now. Nothing in my diet has changed, I went off dairy for 4 days, and off my Truvada/Sustiva for 6 days with no change. I had a colonoscopy and everything looks fine. I just realized that when the diarrhea started was also the time that I started taking my Truvada and Sustiva at the same time, instead of one in the morning and the orther before bed. Could this be the cause? If so and I go back to the morning/night schedule, how long before the diarrhea will go away?

Response from Dr. Henry

Stopping Sustiva at the same time as your other HIV medications runs a significant risk for the development of resistance to Sustiva so one has to be very careful (involve your HIV specialist) when that is done. I assume you have been checked for infections (including parasites, C difficile), gluten enteropathy, hyperthyroidism?? Generally if one has diarrhea from Tuvada/Sustiva (often the tenofovir component) switching the timing around won't help much in my experience. If the diarrhea is mild it often canbe managed with calcium supplement, increased fiber, immodium or lomotil or other interventions. If the diarrhea is due to a drug (such a tenfovir) it usually would improve over 7-14 days. KH



Previous
the pill
Next
PEP treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement